MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient had mrh knee implanted.The stem / femur interface appeared damaged.Femoral component revised to gmrs distal femur.Spoke to rep.Rep confirmed that there are no allegations against the revised augments and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: undated/unlabeled lateral knee x-ray: cemented hinge with broken stem implant interface.Undated lateral right x-ray x2, stemmed cemented hinge with broken stem implant interface of femur undated ap right x-ray, cement hinge, possible loosening of femur with significant bone loss distally (fixation all at cemented stem) undated implant sheet: implant date of stemmed hinge with tibial cone, bone grafting.Event confirmation: the event was confirmed, there was damage to the femoral stem-implant interface with apparent fracture.Root cause: the root cause cannot be determined without additional information in the form of medical and radiographic records, additional activity history or history of trauma, and if possible, the explants.I suspect that based on the provided x-rays the bending loads at the interface with the stem well fixed and the femoral implant unsupported, resulted in fatigue fracture of the metal interface.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's knee was revised as the stem and femur device interface appeared damaged.Clinician review of provided medical records confirmed the reported event; there was damage to the femoral stem-implant interface with apparent fracture.However, it's not clear how the interface is damaged.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, additional activity history or history of trauma, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had mrh knee implanted.The stem/femur interface appeared damaged.Femoral component revised to gmrs distal femur.Spoke to rep.Rep confirmed that there are no allegations against the revised augments and that no further information will be released by the hospital or surgeon.

Brand Name
MRH KNEE FEM S RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11634193
Report Number0002249697-2021-00645
Device Sequence Number3397359
Product Code KRO
UDI-Device Identifier07613327045147
UDI-Public07613327045147
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6481-1-111
Device Catalogue Number64811111
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight75